Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 134, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 17, 2017, 3:06 PM EDT for Carroll County, Grayson County, Wythe County, Virginia. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2017, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 17, 2017, 4:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, VA, Grayson County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 3:10 PM EDT | TSTM WND DMG | 4 S Comers Rock, VA | TREE DOWN ON PRIVATE PROPERTY OFF OF BIG RIDGE ROAD. |
| Jul 17, 3:12 PM EDT | TSTM WND DMG | 4 Se Flatridge, VA | TREE DOWN NEAR INTERSECTION OF BETHEL AND BIG RIDGE ROADS. |
| Jul 17, 3:15 PM EDT | HAIL 0.5 | 3 Se Flatridge, VA | DIME SIZED HAIL FELL FOR 2 MINUTES. GUSTY WINDS WERE ESTIMATED STRONG ENOUGH TO BEND TOP OF TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WUUS51 KRNK 171906
SVRRNK
VAC035-077-197-172000-
/O.NEW.KRNK.SV.W.0134.170717T1906Z-170717T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
306 PM EDT MON JUL 17 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southeastern Wythe County in southwestern Virginia...
Northwestern Carroll County in southwestern Virginia...
Central Grayson County in southwestern Virginia...
* Until 400 PM EDT
* At 305 PM EDT, a severe thunderstorm was located near Elk Creek,
moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wytheville...
Independence...
Fries...
Speedwell...
and Flatridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3676 8129 3677 8126 3678 8127 3698 8102
3679 8078 3658 8122 3670 8136
TIME...MOT...LOC 1905Z 229DEG 10KT 3668 8123
HAIL...1.00IN
WIND...60MPH
$$
KK3 follow-up statements
785
WWUS51 KRNK 171922
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
322 PM EDT MON JUL 17 2017
VAC035-077-197-172000-
/O.CON.KRNK.SV.W.0134.000000T0000Z-170717T2000Z/
Wythe VA-Carroll VA-Grayson VA-
322 PM EDT MON JUL 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN WYTHE...NORTHWESTERN CARROLL AND CENTRAL GRAYSON
COUNTIES...
At 320 PM EDT, a severe thunderstorm was located over Elk Creek,
moving northeast at 10 mph. A second strong thunderstorm was near
Ivanhoe and moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wytheville...
Independence...
Fries...
Speedwell...
and Flatridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3676 8129 3677 8126 3678 8127 3698 8102
3679 8078 3661 8121 3670 8136
TIME...MOT...LOC 1920Z 210DEG 8KT 3671 8122
HAIL...1.00IN
WIND...60MPH
$$
KK328
WWUS51 KRNK 171934
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
334 PM EDT MON JUL 17 2017
VAC035-077-197-172000-
/O.CON.KRNK.SV.W.0134.000000T0000Z-170717T2000Z/
Wythe VA-Carroll VA-Grayson VA-
334 PM EDT MON JUL 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN WYTHE...NORTHWESTERN CARROLL AND NORTHEASTERN
GRAYSON COUNTIES...
At 334 PM EDT, a severe thunderstorm was located over Comers Rock,
moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wytheville...
Speedwell...
Cripple Creek...
Flatridge...
and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3676 8129 3677 8126 3678 8127 3698 8102
3684 8085 3663 8125 3670 8136
TIME...MOT...LOC 1934Z 207DEG 6KT 3673 8122
HAIL...1.00IN
WIND...60MPH
$$
KK421
WWUS51 KRNK 171951
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
351 PM EDT MON JUL 17 2017
VAC035-077-197-172000-
/O.EXP.KRNK.SV.W.0134.000000T0000Z-170717T2000Z/
Wythe VA-Carroll VA-Grayson VA-
351 PM EDT MON JUL 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN
WYTHE...NORTHWESTERN CARROLL AND NORTHEASTERN GRAYSON COUNTIES WILL
EXPIRE AT 400 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3676 8129 3677 8126 3678 8127 3698 8102
3684 8085 3663 8125 3670 8136
TIME...MOT...LOC 1950Z 229DEG 10KT 3675 8119
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:44 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 17, 1:44 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 144 PM EDT Mon Jul 17 2017 .SYNOPSIS... A weak cold front will remain stalled across eastern North Carolina through midweek, then dissipate. Meanwhile, a broad upper trough will move slowly eastward across the eastern U.S. through Wednesday. During the later half of the week, a strong ridge of high pressure from the Midwest will build east into the Mid-Atlantic and Southeast U.S. && .NEAR TERM /THROUGH TONIGHT/... As of 144 PM EDT Monday...Increased dewpoints into the Piedmont some as low-level southeasterly component per recent METARs resulting in dewpoints commonly in the upper 60s-lower 70s. Visible satellite imagery showing deepening cumulus field in and west of the Blue Ridge where air mass is somewhat drier than in eastern sections. Noting on water vapor imagery shows an evident swirl/vort max in mid-levels northwest of Knoxville that, in addition to light surface convergence axis, has helped to develop some TCu along the mountains in NC and up into Wythe and Grayson Counties in VA. Convective inhibition has all but diminished with surface-based CAPEs of 1000-2000 J/kg, though wind shear is quite low. Expect continued deepening/increase in areal coverage of showers and thunderstorms mainly near/southwest of I-77. Based on high DCAPE values of ~1200 J/kg and lower freezing levels, any strong storm that may develop and overcome rather dry mid-levels could pose a gusty wind risk primarily, but also some small hail is possible. Further north, forcing is more nebulous with only isolated coverage anticipated. No other changes made at this point. Previous discussion... Latest LAPS analysis shows a dewpoint discontinuity persisting across the Piedmont roughly from INT-DAN-IAD, east of which dewpoints are stuck in the lower 70s. To the west, dewpoints are much lower in the mid 50s across the mountains to the lower and mid 60s across the adjacent parts of the Piedmont. There also remains an area of weak wind/moisture convergence across the coastal plain closer to a lingering frontal boundary, not coincident with the dewpoint discontinuity boundary, along which showers and thunderstorms continue to develop. Meanwhile, a broad upper trough continues to develop across the eastern U.S. and will be the main focus of attention for this period. A lobe of PVA will drop southeast during the afternoon in association with this trough along with an area of fairly cool 500mb temps on the order of -12C, not bad for mid-July at all, which will help to create fairly steep lapse rates of 7-8C during the afternoon. On the other hand, dynamics are very weak and deeper moisture is relegated to areas further east. Consequently, the risk of severe has been removed from the CWA and relocated further north. All that aside, would still expect scattered showers and thunderstorms to develop across the region, likely focused in two areas (1) the Alleghanys and Blue Ridge, and (2) the Shenandoah Valley. These are the two areas where I have indicated the highest pops for today. Precipitation will wane quickly with the loss of daytime heating and would expect little to be left overnight, although a few showers may linger across the mountains and the Shenandoah Valley during the overnight hours. Temperature wise, 850mb temperatures still hovering near or just below +20c, with a few pockets of +20C evident across western NC during the afternoon. So all thing equal, would not expect much temperature difference from yesterday. However, would expect greater cloud cover today with the pocket of cold air aloft associated with the upper trough and greater coverage of showers/thunderstorms. Have generally advertised max temps a degree cooler than what was observed Sunday, namely lower 80s west (e.g., BLF, JFZ, LWB) to around 90 southeast Piedmont east sections (e.g., SIF, DAN, W78). && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... As of 440 AM EDT Monday... The upper level trough axis will pass overhead on Tuesday morning. Although upper level support passes to the east by the afternoon, mesoscale models portray convection firing along and west of the Blue Ridge from moisture convergence and orographical lift. Shallow moisture and decent lapse rates will provide ample instability, but lack of wind shear should inhibit any organization. Once the upper level trough passes offshore by Tuesday night, heights should climb as a large 597 dam ridge over the Plains nudges eastward toward the Mid Atlantic. Any shower or thunderstorm activity should become less likely due to a building cap aloft. Slight chance POPs still remain for any diurnally-driven convection in the mountains for Wednesday, and Thursday appears even drier. The most confident part about this forecast is the increasing heat arriving by the latter half of the week. Temperatures should push above normal by Thursday with mid 90s in the Piedmont and mid to upper 80s in the mountains. Heat indices will be approaching 100 degrees east of the Blue Ridge that day, so it would be wise to have water and shade nearby if outside. && .LONG TERM /FRIDAY THROUGH SUNDAY/... As of 140 PM EDT Sunday... Not too much change in the forecast this period. Sweltering heat returns with center of 594 DM ridge moving eastward from the southern Plains into the southeast. Temperatures will be about 3 to 6 degrees above normal, so record setting heat not expected. Going to see potential for storms, as our area will be on the southern fringe of the westerlies, and more of a northwest flow Friday- Saturday. At the moment models are hinting out potential convective systems moving out of the midwest into the southern/central Appalachians/mid-Atlantic, but overall too far out to deal with timing of these features so keeping pops in the chance range, mainly during the daytime hours. Still a chance of storms Sunday, but less coverage as heights build a little more and upper flow shifts more westerly. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... As of 144 PM EDT Monday... Primarily VFR through the afternoon. Isolated to scattered showers and thunderstorms have developed in the southern Blue Ridge away from any TAF site, but will affect flight interests through the Blue Ridge/eastern Smokies vicinity. Best chance for showers or thunderstorms this afternoon at a TAF site would be at Lewisburg, Roanoke and Blacksburg. Indicated VCSH for now through 01z for these sites but confidence low on development near or over either TAF. A few strong storms possible capable of gusty winds, small hail and brief IFR or lower visibilities. Thunderstorms should diminish with loss of daytime heating trending toward full VFR elsewhere. As upper low swings into central NC tonight, light winds and clearing skies should allow for development of IFR or lower patchy fog in the river valleys, with another area of development in the Piedmont. Winds light southeast east of the Blue Ridge, light west to west-northwest west of the Blue Ridge. All taf sites trend light to calm tonight. For Tuesday, anticipate any fog from the overnight to burn off with sunshine. Should see deepening VFR cumulus, but potential for showers or thunderstorms mainly after 18z Tuesday. Winds light and variable. Aviation Extended Discussion... Increasingly diurnal nature to any convection as we progress into the middle and later part of the week. An upper ridge across the Midwest will slowly build east-southeast through the period. No organized convection expected through this time frame, perhaps toward the weekend in the form of an MCS from the upper Midwest/Ohio Valley. Confidence is this occurring is only medium at this point. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RAB NEAR TERM...AL/RAB SHORT TERM...PW LONG TERM...PW/WP AVIATION...AL/RAB
Hazardous weather outlook, Jul 17, 4:55 AM EDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 455 AM EDT Mon Jul 17 2017 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-046-047- WVZ042>044-507-508-181100- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry-Appomattox-Buckingham-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 455 AM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ044-045-058-059-181100- Rockingham-Caswell-Pittsylvania-Campbell-Halifax-Charlotte- 455 AM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. Heat indices in the 100 to 105 degree range will be possible both Friday and Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RAB
In the hours before
Special weather statement, Jul 17, 1:31 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
131 PM EDT MON JUL 17 2017
NCZ001-018-171815-
Ashe-Watauga-
131 PM EDT MON JUL 17 2017
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN WATAUGA AND ASHE COUNTIES...
At 131 PM EDT, a strong thunderstorm was located over Baldwin, moving
north at 5 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm. Frequent lightning and heavy rainfall can also be expected
from this storm.
Locations impacted include...
Jefferson...
West Jefferson...
Lansing...
Glendale Springs...
and Todd.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3656 8161 3647 8130 3646 8129 3629 8140
3629 8142 3628 8141 3627 8143 3626 8143
3626 8146 3624 8148 3623 8147 3628 8167
TIME...MOT...LOC 1731Z 199DEG 6KT 3633 8154
LocontoSpecial weather statement, Jul 17, 2:04 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
204 PM EDT MON JUL 17 2017
NCZ001-018-171830-
Ashe-Watauga-
204 PM EDT MON JUL 17 2017
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN WATAUGA AND SOUTH CENTRAL ASHE COUNTIES...
At 203 PM EDT, a strong thunderstorm was located over Rutherwood. the
storm is nearly stationary.
Winds in excess of 40 mph and half inch hail are possible with this
storm. Frequent lightning and torrential rainfall can be expected
from this storm as well.
Locations impacted include...
Boone...
Deep Gap...
Todd...
Sands...
and Rutherwood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3629 8168 3630 8142 3627 8143 3626 8144
3626 8146 3624 8148 3620 8146 3618 8148
3614 8150 3612 8154 3612 8163
TIME...MOT...LOC 1803Z 257DEG 4KT 3622 8157
LocontoSpecial weather statement, Jul 17, 2:17 PM EDT, 49 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 217 PM EDT MON JUL 17 2017 VAZ012-015-016-171915- Grayson-Wythe-Carroll- 217 PM EDT MON JUL 17 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WYTHE...WESTERN CARROLL AND EASTERN GRAYSON COUNTIES AND THE CITY OF GALAX... At 216 PM EDT, a strong thunderstorm was located near Spring Valley, moving east at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Galax... Independence... Fries... Speedwell... and Fort Chiswell. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3658 8117 3676 8125 3696 8092 3660 8071 TIME...MOT...LOC 1816Z 265DEG 15KT 3668 8110 KK
Special weather statement, Jul 17, 2:32 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
232 PM EDT MON JUL 17 2017
VAZ046-047-171930-
Buckingham-Appomattox-
232 PM EDT MON JUL 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN APPOMATTOX AND
WEST CENTRAL BUCKINGHAM COUNTIES...
At 231 PM EDT, a strong thunderstorm was located over Oakville,
moving northeast at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Buckingham...
Appomattox...
Bent Creek...
Toga...
and Appomattox National Historic Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3733 7886 3743 7902 3745 7901 3748 7895
3750 7893 3750 7891 3754 7887 3754 7882
3757 7881 3759 7883 3760 7881 3763 7882
3764 7880 3763 7872 3766 7872 3755 7853
TIME...MOT...LOC 1831Z 218DEG 8KT 3745 7889
KKSpecial weather statement, Jul 17, 2:52 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
252 PM EDT MON JUL 17 2017
NCZ001-018-019-171945-
Ashe-Wilkes-Watauga-
252 PM EDT MON JUL 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
WILKES...SOUTHEASTERN WATAUGA AND SOUTHEASTERN ASHE COUNTIES...
At 251 PM EDT, a strong thunderstorm was located over Cascade Falls,
moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jefferson...
West Jefferson...
Lansing...
Glendale Springs...
and Wilbar.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3613 8159 3650 8152 3641 8127 3639 8124
3637 8125 3636 8125 3639 8121 3634 8108
3610 8148
TIME...MOT...LOC 1851Z 207DEG 15KT 3622 8147
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:37 PM EDT | Special Weather Statement | RNK | Charlotte | 38 min |
| Jul 16, 9:33 PM EDT | Special Weather Statement | RNK | Charlotte | 42 min |
| Jul 17, 2:17 PM EDT | Special Weather Statement | RNK | City of Galax | 58 min |
| Jul 17, 2:32 PM EDT | Special Weather Statement | RNK | Appomattox | 58 min |
| Jul 17, 3:55 PM EDT | Special Weather Statement | RNK | Smyth | 65 min |
| Jul 17, 3:57 PM EDT | Special Weather Statement | RNK | Bland | 63 min |
| Jul 17, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski | 58 min |
| Jul 17, 4:40 PM EDT | Special Weather Statement | RNK | Charlotte | 35 min |
| Jul 17, 6:02 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 58 min |
| Jul 17, 6:05 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 55 min |
| Jul 17, 7:26 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.